I was prescribed metformin for diabetes but the pain and diarrhea are a daily problem. Is there a alternative to this medication?
What can be done for severe stomach pain after taking metformin?
Question posted by marc08092 on 30 Aug 2017
Last updated on 21 September 2020 by Bethcelis88
You can take natural supplements like bitter gourd. It has no side effects and very good at lowering blood glucose. I drink bitter gourd tea after each meal and my fasting blood glucose 3 hours after I start a meal is always below 100. Ask your doctor about it. However, you should never take a supplement if you're on diabetes meds bcz it will make you hypoglycemic or low blood sugar.
I also had the same problem when taking metformin. When I spoke to my doctor about this he switched me to glipizide which I was able to tolerate much better without those nasty and uncomfortable side effects. One thing I have noticed when taking metformin, if you have too many carbs in a meal it will more likely cause those side effects. If you can't get into your doctor reasonably soon, you might try reducing the number of carbs you eat at one time and see if that helps until you can get into see him/her.
Whenever you do see your doctor,I would definitely discuss the symptoms you are having with Metformin and ask about changing to something else. There are several medications that work just as well if not better and are easier on the body. Good luck to you!
marc; Yes there are several different medications if Metformin is giving you problems call your doctor and just tell the doctor you're getting too many side effects. and can't take it anymore this is one reason many doctors don't even use Metformin anymore.
- Metformin uses and safety info
- Metformin information for Healthcare Professionals (includes dosage details)
- Side effects of Metformin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.